MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding an axium coil detachment failure and a stretched push wire.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported the axium coil was selected as the first coil, prepared as per the package insert, delivered into the sl10 microcatheter, and coiled inside the aneurysm.It was rewound about 5-6 times until the frame was formed as desired.After it was rewound several times to form an ideal frame, it was detached using a detacher as per the package insert.When the push-wire of the coil was collected, it was found that the axium coil was not cut and came with it.Afterward, it was re-delivered into the aneurysm, then the break indicator was broken, and the secondary detachment operation was performed.It was determined that the detacher was being used for detachment as per the package insert.The distal end of the push wire was stretched.The break indicator, which is the secondary detachment mechanism, was broken, and the release wire was pulled 10 cm, and the secondary detachment was performed.After the push wire was collected, the coil came with it, and it was determined that the coil was not cut.In the end, a second marker, reverse t crossing, was performed about 5-6 times to try to detach the coil, but the coil could not detach at all.As expected, after perform ing all of the above operations, it was determined that the coil was not cut.When it was attempted to collect the coil outside the body, the corresponding prime coil was detached from the push-wire after about 2 cm of retraction into the microcatheter.The coil collected in the catheter was about 2 cm, so while it was still in the pusher-coil state, the coil was delivered to the aneurysm using the pusher-wire.The pusher-wire was then collected and the coil that should have been placed in the aneurysm came with it.The coil was pushed out into the aneurysm again using a pusher-wire, and then the coil was placed in the aneurysm.Subsequently, only the push-wire was successfully collected, and the coil was successfully placed in the aneurysm.Since the frame-coil was formed without any problems, the coil was left in place and the pusher-wire was safely collected.Thereafter, six target nano coils were placed, all of which were used safely.It was reported there was no deformation or damage to the delivery pusher.There was no resistance noted during delivery.The delivery pusher did not rotate inside the patient.The continuous flush was administered during the procedure.The physician attempted to detach the coil one time with the instant detacher.The physician did not attempt to detach with another instant detacher.There was a one-time attempt to manually detach the coil via hypotube.It is unknown whether there is damage to the instant detacher.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a sl- 10 microcatheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Rfr code and fdd code changed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
(b)(6) 2022 mpxr 998727, video1, (for, rep, hcp): coil detachment failure and a stretched push wire.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported the axium coil was selected as the first coil, prepared as per the package insert, delivered into the sl10 microcatheter, and coiled inside the aneurysm.It was rewound about 5-6 times until the frame was formed as desired.After it was rewound several times to form an ideal frame, it was detached using a detacher as per the package insert.When the push-wire of the coil was collected, it was found that the axium coil was not cut and came with it.Afterward, it was re-delivered into the aneurysm, then the break indicator was broken, and the secondary detachment operation was performed.It was determined that the detacher was being used for detachment as per the package insert.The distal end of the push wire was stretched.The break indicator, which is the secondary detachment mechanism, was broken, and the release wire was pulled 10 cm, and the secondary detachment was performed.After the push wire was collected, the coil came with it, and it was determined that the coil was not cut.In the end, a second marker, reverse t crossing, was performed about 5-6 times to try to detach the coil, but the coil could not detach at all.As expected, after perform ing all of the above operations, it was determined that the coil was not cut.When it was attempted to collect the coil outside the body, the corresponding prime coil was detached from the push-wire after about 2 cm of retraction into the microcatheter.The coil collected in the catheter was about 2 cm, so while it was still in the pusher-coil state, the coil was delivered to the aneurysm using the pusher-wire.The pusher-wire was then collected and the coil that should have been placed in the aneurysm came with it.The coil was pushed out into the aneurysm again using a pusher-wire, and then the coil was placed in the aneurysm.Subsequently, only the push-wire was successfully collected, and the coil was successfully placed in the aneurysm.Since the frame-coil was formed without any problems, the coil was left in place and the pusher-wire was safely collected.Thereafter, six target nano coils were placed, all of which were used safely.It was reported there was no deformation or damage to the delivery pusher.There was no resistance noted during delivery.The delivery pusher did not rotate inside the patient.The continuous flush was administered during the procedure.The physician attempted to detach the coil one time with the instant detacher.The physician did not attempt to detach with another instant detacher.There was a one-time attempt to manually detach the coil via hypotube.It is unknown whether there is damage to the instant detacher.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a sl- 10 microcatheter.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: vis ((b)(6)), 203cm ruler ((b)(6) ¿ as found condition: the axium prime coil was returned for analysis within a shipping box and within a plastic bio-pouch.¿ damage location details: the axium prime pusher actuator interface (ai) was found detached from within the coupler tube, indicating an attempt to detach the implant coil using the instant detacher (id).The axium prime pusher was found broken at the positive load indicator (pli), retained by the release wire.The axium prime pusher was found broken at the hypotube break indicator (hbi), indicating an attempt to detach the implant coil via the manual method.The release wire was found completely pulled out of the distal pusher.No bends or kinks were found with the distal pusher.The shield coil was found stretched/broken off the pusher.The implant coil was found detached.The detached implant coil was not returned.The pusher lumen stop and retainer ring inner diameters (ids) were in good condition.The release wire coin was found to be in good condition.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿premature detach from non-detach¿ report was confirmed.As the shield coil was found stretched/broken off the pusher, the coil shield likely became wrapped around the coil shell or proximal end of the implant coil, giving the perception of non-detachment.Fdd and rfr codes updated per analysis findings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15789176
Report Number2029214-2022-01928
Device Sequence Number5552975
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public00847536021228
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number222902929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/08/2022
12/08/2022
12/21/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/08/2022
12/08/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown